| Model Number |
107758 |
| Medical Device Problem Code |
Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while the patient was connected to the mobile power unit (mpu), they noted no external power alarms on (b)(6) 2023 at 4:29 am.The patient changed from their mpu to batteries and the alarms were gone.The mpu was exchanged.
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with the device¿s most recent approval.
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm was confirmed via the provided log file.The log file contained data spanning approximately 6 days (14apr2023 ¿ 20apr2023 per timestamp).The pump maintained speeds above the low speed limit while connected to the driveline.A no external power alarm was observed on 20apr2023 while the mpu was in use.The alarm appeared to have been caused by a loss of ac power, as the relative state of charge (rsoc) within both power cables steadily decreased.The alarm resolved within approximately 2 minutes when the patient switched to battery power.No other notable events were observed.The mpu (serial number (b)(6)) was not returned for analysis.The root cause of the reported event was unable to be conclusively determined through this analysis.This investigation will be reopened with further analysis if the mpu is returned.Review of the device history record (dhr) for the mobile power unit, serial number (b)(6) , showed the device was manufactured in accordance with manufacturing and qa specifications.The unit was shipped to the customer on 24feb2017.Per the dhr review, the mpu was not manufactured with the v-lock ac power cord.The heartmate 3 patient handbook (section 5 ¿alarms and troubleshooting¿) describes all alarms (visual and audible) and what action should be performed when they do occur, including alarms associated with no external power conditions.To resolve the low voltage/no external power alarm: 1.Immediately connect the system controller power cables to a working power source (functioning mobile power unit or two fully-charged heartmate 14 volt lithium-ion batteries).2.Call your hospital contact immediately if connecting to power does not resolve the alarm.The heartmate 3 patient handbook (section titled ¿emergency contact list¿) cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
Event or Problem Description
Additional information was received that the ac power cord did not come loose at the wall outlet or at the back of the unit.No environmental circumstances were noted that may have affected ac power at the time of the event.